Alert archive / Idaho / Wind Advisories in 2012

Wind Advisory 11, NWS Boise, ID

April 1, 2012Gooding County, Jerome County, Twin Falls County, Idaho

NWS Boise, ID issued this wind advisory at Apr 1, 2012, 3:00 AM MDT for Gooding County, Jerome County, Twin Falls County, Idaho. It took effect at Apr 1, 2012, 12:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2012, 3:00 AM MDT (09:00 UTC)
In effect from
Apr 1, 2012, 12:00 PM MDT
Expired
Apr 1, 2012, 9:00 PM MDT
In force
9 hr
Issued by
NWS Boise, ID

Counties Gooding County, ID, Jerome County, ID, Twin Falls County, ID

The radar

The Pocatello radar (KSFX), 162 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 9.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2012-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2012-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3915 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

001 
WWUS75 KBOI 010900
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
300 AM MDT SUN APR 1 2012

...A WIND ADVISORY HAS BEEN ISSUED FOR THE WESTERN MAGIC VALLEY
FOR THIS AFTERNOON AND EVENING...

.AN EXITING UPPER LEVEL STORM SYSTEM WILL HELP TO CREATE WINDY
CONDITIONS IN THE WESTERN MAGIC VALLEY THIS AFTERNOON AND EVENING.
A COMBINATION OF A STRONG SURFACE PRESSURE GRADIENT AND STRONG
WINDS IN THE LOWEST FEW THOUSAND FEET OF THE ATMOSPHERE WILL
CREATE WINDS OF AT LEAST 30 MPH WITH GUSTS OVER 45 MPH. THIS IS
ENOUGH TO BLOW SMALL ITEMS AROUND AND ALSO IMPACT TRAVEL IN LARGE
VEHICLES.

IDZ016-011700-
/O.NEW.KBOI.WI.Y.0011.120401T1800Z-120402T0300Z/
WESTERN MAGIC VALLEY-
300 AM MDT SUN APR 1 2012

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. 

* WINDS...25 TO 35 MPH SUSTAINED WITH GUSTS TO 50 MPH.

* TIMING...THIS AFTERNOON AND EVENING THROUGH 9 PM MDT.

* IMPACTS...SMALL ITEMS MAY BE BLOWN ABOUT AND TRAVEL IN LARGE
  PROFILE VEHICLES MAY BE IMPACTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
2 follow-up statements
316 
WWUS75 KBOI 011807
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1207 PM MDT SUN APR 1 2012

...A WIND ADVISORY HAS BEEN ISSUED FOR THE WESTERN MAGIC VALLEY
FOR THIS AFTERNOON AND EVENING...

.AN EXITING UPPER LEVEL STORM SYSTEM WILL HELP TO CREATE WINDY
CONDITIONS IN THE WESTERN MAGIC VALLEY THIS AFTERNOON AND
EVENING. A COMBINATION OF A STRONG SURFACE PRESSURE GRADIENT AND
STRONG WINDS IN THE LOWEST FEW THOUSAND FEET OF THE ATMOSPHERE
WILL CREATE WINDS OF AT LEAST 30 MPH WITH GUSTS OVER 45 MPH. THIS
IS ENOUGH TO BLOW SMALL ITEMS AROUND AND ALSO IMPACT TRAVEL IN
LARGE VEHICLES.

IDZ016-020300-
/O.CON.KBOI.WI.Y.0011.000000T0000Z-120402T0300Z/
WESTERN MAGIC VALLEY-
1207 PM MDT SUN APR 1 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* WINDS...25 TO 35 MPH SUSTAINED WITH GUSTS TO 50 MPH.

* TIMING...THIS AFTERNOON AND EVENING THROUGH 9 PM MDT.

* IMPACTS...SMALL ITEMS MAY BE BLOWN ABOUT AND TRAVEL IN LARGE 
  PROFILE VEHICLES MAY BE IMPACTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
743 
WWUS75 KBOI 020239
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
839 PM MDT SUN APR 1 2012

...WINDS DECREASING IN SOUTH CENTRAL IDAHO...

.WEST WINDS WERE FINALLY DECREASING IN SOUTH-CENTRAL IDAHO AS
THE CHANGE IN AIR MASS FROM WARM TO COLD HAS NEARLY COMPLETED.

IDZ016-020345-
/O.EXP.KBOI.WI.Y.0011.000000T0000Z-120402T0300Z/
WESTERN MAGIC VALLEY-
839 PM MDT SUN APR 1 2012

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE WIND ADVISORY FOR THE WESTERN MAGIC VALLEY WILL EXPIRE AT 9
PM MDT THIS EVENING.

WINDS HAVE DECREASED BELOW ADVISORY LEVELS. MONDAY WILL BE LESS
WINDY THAN TODAY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Apr 1, 3:00 AM MDT, 0 minutes earlier.

Area forecast discussion, Apr 1, 3:00 AM MDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
300 AM MDT SUN APR 1 2012

.SHORT TERM...TODAY THROUGH MONDAY...A WEAKENING UPPER LEVEL
SYSTEM IS MOVING THROUGH THE CWA AT THIS TIME. THIS IS THE SAME
SYSTEM THAT BROUGHT THUNDERSTORMS TO THE MTNS AND STRONG WINDS TO
MUCH OF THE AREA YESTERDAY. WE HAVE ISSUED A NEW WIND ADVISORY
FOR THE WESTERN MAGIC VALLEY FOR THIS AFTERNOON AND EVENING...WHERE
A COMBINATION OF A STRONG SURFACE PRESSURE GRADIENT AND STRONG
WINDS JUST OFF THE SURFACE WILL RESULT IN SUSTAINED WINDS ABOVE 30
MPH WITH GUSTS TO 45 MPH. SHOWERS ARE EXPECTED TO DEVELOP TODAY
MAINLY OVER THE MTNS...BUT A FEW COULD DROP A HUNDREDTH OR TWO IN
THE VALLEYS. TEMPS WILL BE MUCH COOLER THAN SATURDAY...AS MUCH AS
20 DEGREES COOLER IN SOME AREAS. IN ADDITION TO THE COLD FRONT
THAT MOVED THROUGH YDAY AFTERNOON AND EVENING...A SECOND WEAKER
COLD FRONT IS MOVING THROUGH THIS MORNING...ADDING TO THE COLD AIR
ADVECTION. WITH ALL THIS COLD AIR IN PLACE...ANY SHOWERS THAT DO
FORM IN THE VALLEYS TODAY WILL BE EITHER SNOW/GRAUPEL SHOWERS OR A
COMBINATION OF RAIN AND SNOW. TEMPS WILL WARM UP SOME MONDAY AS
THE COLD AIR MODIFIES AND WEAK RIDGING BUILDS IN ALOFT. WE WILL
ALSO DRY OUT MORE OVERNIGHT AND ON MONDAY.

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...MODELS AGREE WITH A
PROGRESSIVE WEATHER PATTERN THROUGH THE EXTENDED PERIOD...BUT THERE
REMAINS DIFFERENCES BETWEEN THE MODELS AND EVEN MINOR RUN TO RUN
DIFFERENCES. EVEN WITH THE DIFFERENCES BETWEEN THE MODELS STILL
LOOKS LIKE A BRIEF DRY PERIOD MONDAY NIGHT AND TUESDAY AS A RIDGE
OF HIGH PRESSURE BUILDS OVER THE AREA AHEAD OF THE NEXT PACIFIC
STORM SYSTEM. TEMPERATURES WILL WARM TO A FEW DEGREES ABOVE
NORMAL. TUESDAY NIGHT CURRENT RUN OF THE MODELS A BIT FASTER WITH
PRECIPITATION MOVING INTO THE FORECAST AREA BUT OVERALL STILL
LOOKS TO BE DRY FOR MOST OF THE REGION. DID INCREASE POPS OVER
SOUTHEAST OREGON BUT LEFT SOUTHWEST IDAHO MAINLY DRY. UPPER LEVEL
TROUGH WILL SLOWLY MOVER OVER THE PACIFIC NORTHWEST WEDNESDAY
THROUGH SATURDAY. PRECIPITATION WILL SPREAD OVER THE AREA WITH THE
BEST CHANCE WEDNESDAY NIGHT AND THURSDAY. COLDER TEMPERATURES WILL
ACCOMPANY THE UPPER LEVEL TROUGH WITH THE COLDEST TEMPERATURES ON
THURSDAY. HIGH TEMPERATURES ON THURSDAY WILL BE IN THE 30S AND
40S. TEMPERATURES WILL WARM BACK TO NORMAL BY SATURDAY.

&&

.AVIATION...SCATTERED TO NUMEROUS SHOWERS OVER HIGHER TERRAIN WITH
ISOLATED SHOWERS LOWEST VALLEYS. MAINLY VFR CONDITIONS WITH LOCAL
MVFR AND ISOLATED IFR CONDITIONS OVER THE MOUNTAINS. MAIN CONCERN
FOR TODAY WILL BE SURFACE WINDS. SURFACE WINDS THIS MORNING WILL
BE WESTERLY 10-20 KNOTS INCREASING TO 20-30 KNOTS THIS AFTERNOON.
SURFACE WINDS IN THE MAGIC VALLEY WILL BE SUSTAINED AROUND 30
KNOTS WITH GUSTS TO AROUND 40 KNOTS. SOUTHWEST WINDS ALOFT 25-35
KNOTS UP TO 10K FEET MSL.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING IDZ016.
OR...NONE.
&&

WEATHER.GOV/BOISE

SHORT TERM...SP
LONG TERM....JA
AVIATION.....JA
Hazardous weather outlook, Mar 31, 11:49 PM MDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
1149 PM MDT SAT MAR 31 2012

IDZ011>016-028>030-033-ORZ061>064-020600-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
1149 PM MDT SAT MAR 31 2012 /1049 PM PDT SAT MAR 31 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Mar 31, 9:15 PM MDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
915 PM MDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 PM     NON-TSTM WND GST JEROME                  42.73N 114.52W
03/31/2012  M52 MPH          JEROME             ID   ASOS

0913 PM     NON-TSTM WND GST MOUNTAIN HOME           43.14N 115.69W
03/31/2012  M50 MPH          ELMORE             ID   ASOS

0913 PM     NON-TSTM WND GST TWIN FALLS              42.56N 114.46W
03/31/2012  M49 MPH          TWIN FALLS         ID   ASOS

&&

BBURGESS

Nearby

Wind Advisories in Idaho, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.